Acta Mathematica

A constructive proof of the Fefferman-Stein decomposition of BMO (Rn)

Akihito Uchiyama

Full-text: Open access


This work was supported in part by Science Research Foundation of Japan. (General Research (c) 1980.)

Article information

Acta Math., Volume 148 (1982), 215-241.

Received: 20 November 1981
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

1982 © Almqvist & Wiksell


Uchiyama, Akihito. A constructive proof of the Fefferman-Stein decomposition of BMO ( R n ). Acta Math. 148 (1982), 215--241. doi:10.1007/BF02392729.

Export citation


  • Calderón, A. P., An atomic decomposition of distributions in parabolic Hp spaces. Adv. in Math., 25 (1977), 216–225.
  • Calderón, A. P. & Torchinsky, A., Parabolic maximal functions associated with a distribution. Adv. in Math., 16 (1975), 1–63.
  • Carleson, L., Two remarks on H1 and BMO. Adv. in Math., 22 (1976), 269–277.
  • — An explicit unconditional basis in H1. Bull. Sci. Math., 104 (1980), 405–416.
  • Chang, S.-Y. & Fefferman, R., A continuous version of duality of H1 and BMO on the bidisc. Ann. of Math., 112 (1980), 179–201.
  • Coifman, R. & Dahlberg, B., Singular integral charcterization of nonisotropic Hp spaces and the F. and M. Riesz theorem. Proc. Symp. Pure Math., 35 (1979), 231–234.
  • Coifman, R. & Weiss, G., Extensions of Hardy spaces and their use in analysis, Bull Amer. Math. Soc. 83 (1977), 569–645.
  • Fefferman, C. & Stein, E. M., Hp spaces of several variables, Acta Math., 129 (1972), 137–193.
  • Gandulfo, A., Garcia-Cuerva, J. & Taibleson, M., Conjugate system characterization of H1: counter examples for the Euclidean plane and local fields. Bull. Amer. Math. Soc., 82 (1976), 83–85.
  • Janson, S., Characterization of H1 by singular integral transforms on martingales and Rn. Math. Scand., 41 (1977), 140–152.
  • Jones, P. W., Constructions with functions of bounded mean oscillation. Ph.D. Thesis. University of California, 1978.
  • —, Carleson measures and the Fefferman-Stein decomposition of BMO (R), Ann. of Math., 111 (1980), 197–208.
  • Jones, P. W.L estimates for the $\bar \partial $ problem in a half-plane. To appear in Acta Math.
  • Stein, E. M., Singular integrals and differentiability properties of functions. Princeton, 1970.
  • Uchiyama, A., A constructive proof of the Fefferman-Stein decomposition of BMO on simple martingales. To appear in the Proceedings of the conference in honor of Antoni Zygmund, held at the University of Chicago, 1981.